How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, MD
Category: Urology
Satisfied Customers: 42789
Experience:  Experienced physican in Urology
41363181
Type Your Urology Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Urinary sepsis by ESBL

Customer Question

Good evening, I would have an information, a patient with cirrhosis Child C source primitive and alcoholic with urinary sepsis by ESBL, is treated by administering early antibiotic INVANZ without success and then TIENAM. later, in the morning we feel a slight confusion then during the night the patient has an hallucination or encephalopathy. He has an accident. Can these two antibiotics have caused the hallucination? The doctors had to take preventive measures? Thank you very much for the help, it is important to understand

Submitted: 1 year ago.
Category: Urology
Expert:  Dr. David replied 1 year ago.
This is Dr. David. I have read your question and am ready to help.

there are no known interactions between Invanz and Tienam (imipenem/cilastatin) antibiotics.

urinary sepsis itself can cause mental status changes and hallucinations in elderly patients.

alcohol use can cause hallucinations and mental status change

cirrhosis can cause hepatitis encephalopathy and mental status changes and hallucinations.

how bad is his cirrhosis? and how bad was his urinary sepsis at the time?

if he had urinary sepsis, he should have been in the hospital.

let me know if you have questions.

Related Urology Questions